Oklahoma, 2005Damaging Wind in Oklahoma, July 15, 2005
July 15, 2005 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 2:53 PM CST, 7 minutes earlier.
Area forecast discussion, Jul 15, 2:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT FRI JUL 15 2005
.DISCUSSION...
SHOWERS/SCATTERED THUNDER DUJOUR SOUTHEAST
OF I-44 CURRENTLY. PULSING STORMS CAPABLE
OF AN ISOLATED GUST BETTER THAN 50. RATHER
EFFICIENT RAIN PRODUCERS..GIVEN PWA & SLOW
MOVEMENT. ALL TO DIMINISH WITH A LOWERING
/SETTING SUN.
SURFACE BOUNDARY -NORTH TEXAS TO NORTHEAST
ARKANSAS ALIGNED WITH UPPER TROUGH THROUGH
SATURDAY. THIS LEAVES SOUTHEAST PORTION OF
CWA SUSCEPTIBLE TO MORE SHOWERS / THUNDER.
H500 SHORT WAVE NOW MOVING INTO NORTHWEST
WILL PRODUCE SURFACE LOW OVER HIGH PLAINS
SUNDAY. THIS WILL INDUCE A SOUTHERLY FLOW
OVER OUR REGION...AND BRING MORE HOT MOIST
AIR OUR WAY. GW
.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 96 75 96 / 10 10 10 20
FSM 73 94 72 92 / 30 30 30 40
MLC 71 94 74 92 / 30 30 20 30
BVO 70 96 69 96 / 10 10 10 10
FYV 69 91 69 89 / 20 20 20 40
BYV 70 91 71 89 / 10 20 20 40
MKO 73 95 72 92 / 20 20 20 30
MIO 70 94 72 93 / 10 10 10 20
F10 71 95 72 93 / 20 10 10 20
HHW 73 91 74 91 / 40 50 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 2:16 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT FRI JUL 15 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
311 PM CDT FRI JUL 15 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF A FAYETTEVILLE TO MCALESTER LINE.
ONSET...ONGOING...ENDING BY MID EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS.
ISOLATED SEVERE DOWNBURSTS WILL BE POSSIBLE WITH THESE
STORMS...POSSIBLY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE
RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT LIKELY DUE TO THE ISOLATED NATURE OF THE
SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND
DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE WILL
GRADUALLY BECOME MORE PREDOMINANT BY EARLY NEXT WEEK. THE MOIST
AND UNSTABLE AIR MASS WILL REMAIN...AND DAYTIME HEATING WILL
CONTINUE PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$
In the hours before
Special weather statement, Jul 15, 1:32 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT FRI JUL 15 2005
OKZ075-152015-
LATIMER OK-
232 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF BENGAL...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 1:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT FRI JUL 15 2005
ARZ019-029-152030-
CRAWFORD AR-SEBASTIAN AR-
241 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 241 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF RUDY TO 4 MILES NORTH OF
BARLING...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MILL CREEK...CONCORD...FORT
SMITH...BARLING...BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...
VAN BUREN...ALMA...CEDARVILLE...KIBLER...SHIBLEY...FURRY...FIGURE
FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI JUL 15 2005
OKZ053-152030-
CHOCTAW OK-
252 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOPER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GAY...UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT FRI JUL 15 2005
OKZ073-075-152100-
LATIMER OK-PITTSBURG OK-
313 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF FEATHERSTON...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DOW...BACHE...ALDERSON...
BLOCKER AND FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY
HEAVY RAINFALL.Special weather statement, Jul 15, 2:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI JUL 15 2005
OKZ066-070-152115-
MUSKOGEE OK-OKMULGEE OK-
337 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF JAMESVILLE...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRESTON...BALD HILL...
HECTORVILLE...JAMESVILLE AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT FRI JUL 15 2005
OKZ071-152130-
MCINTOSH OK-
349 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 349 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF HANNA...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD AND
VIVIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Thunderstorm Wind, Pittsburg
- When
- July 15, 3:00 PM CST
- Where
- Pittsburg County, 7 mi N of Ashland
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.867, -96.067
The mesonet site near Ashland measured a 59 mile an hour wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flooding and Hail in Texas, July 15, 2005$88,000 · 61 kt wind · 15 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Lightning Strike in Georgia, July 15, 20052 injured · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464012.